Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 30, 2021Barrow County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 30, 2021, 6:12 PM EDT for Barrow County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 6:12 PM EDT (22:12 UTC)
Expired
Jun 30, 2021, 6:45 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Wind
40

County Barrow County, GA

The radar

The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

430 
WWUS82 KFFC 302212
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
612 PM EDT Wed Jun 30 2021
 
GAZ023-025-034-035-302245-
Hall GA-Jackson GA-Barrow GA-Gwinnett GA-
612 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...WESTERN
JACKSON...NORTHWESTERN BARROW AND NORTHEASTERN GWINNETT COUNTIES
UNTIL 645 PM EDT...

At 612 PM EDT...a strong thunderstorm was over Hoschton, or near
Winder...moving west at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gainesville, Winder, Jefferson, Buford, Braselton, Auburn, Flowery
Branch, Dacula, Oakwood, Hoschton, Pendergrass, Carl, Talmo, Rest
Haven, Candler, County Line, Thompsons Mill, Chateau Elan, Russell
and Chestnut Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3415 8360 3397 8365 3400 8398 3417 8399
      3430 8388
TIME...MOT...LOC 2212Z 107DEG 26KT 3409 8374 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:46 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 30, 3:46 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
346 PM EDT Wed Jun 30 2021

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Thursday Night/...

Showers and thunderstorms are ongoing across most of the CWA with
the exception of far north Georgia. Copious moisture combined with
plenty of daytime heating has sent analyzed CAPE values soaring
into the 3000+ J/kg range across a good portion of the area, and
with little in the way of any CIN, plenty of storms are beginning
to blossom. Additional storms are beginning to organize and fire
along outflow from previous storms, with this especially being the
case in central Georgia, so will likely see coverage slowly
increasing across the area from southeast to northeast as these
outflows continue to be dominated by the low level flow from SE to
SSE likely associated with a seabreeze type front that is being
enhanced by TS cold pools. Most of this should die down as the
sun sets rather quickly.

Clearing tonight, and then much of the same tomorrow as the same
airmass remains in place. Could see some morning cloudiness
similar to today, especially across portions of central Georgia,
before another round of afternoon thunderstorms. Tomorrow night is
the beginning of a larger pattern change, as stout 500 mb trough
moves across the NE CONUS with associated sfc low driving cold
front into the area. With aforementioned tropical airmass in
place, expect to begin seeing more enhanced rainfall move into
north Georgia Thursday night with frontal forcing. We have chosen
to hold off on any Flash Flood Watches, as QPF totals are not
anything too exceptional at this time, and antecedent conditions
across the state are very good, with soil moistures and rivers in
good shape and vegetation still willing to take up plenty of
rainfall. Even on the higher end of guidance, NBM 95th percentiles
generally would paint a worse case scenario of 3" or so, likely
driven by more convective allowing models, which would not
overwhelm the area. That said, will need to monitor going
forward, as locally higher QPF totals will certainly be possible
where any heavier rainfall/storms set up, and isolated flash
flooding cannot be ruled out.

Lusk

.LONG TERM /Friday through Wednesday/...

Frontal boundary still on schedule for Friday. The front should make
it to far south GA/FL panhandle by early Saturday. The highest pops
for the extended period remain on Friday for the entire CWA, and
then on Saturday for the far south. Locally heavy rainfall and
lightning look to be the primary hazards, but cannot rule out a few
strong or an isolated severe thunderstorm.

Independence Day still looks dry for much of the CWA. For areas
along and south of Columbus to Macon, pops continue to decrease, but
there are still chances for isold/scattered shra/tsra at this time.
With very little cloud cover and dry conditions, high temperatures
north of I-20 continue to creep upwards with every model run. Temps
are running right around normal.

The long range models are progging a tropical system very late in
the period. Run to run consistency hasn't been good and the system
keeps getting pushed to the east with each consecutive run.

NListemaa

&&

.AVIATION...
18Z Update...
VFR cigs in place across the area as Cu field continues to build.
Will see scattered storms that could affect any TAF site in the
area, so TEMPO in place through the afternoon. Cu field should
dissipate shortly after sundown. Winds are SE to SSE east, 4-8
kts, and higher gusts possible especially where storms form.
Tonight could see another low MVFR/IFR deck build in from the
south. Could affect metro TAF sites, though confidence is low. SCT
storms again tomorrow.

//ATL Confidence...18Z Update...
Medium confidence on cigs tomorrow morning, high confidence all
other elements.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  88  71  80 /  20  60  60  70
Atlanta         70  86  71  79 /  30  60  60  70
Blairsville     64  81  65  75 /  20  80  90  70
Cartersville    69  87  68  79 /  20  60  80  70
Columbus        70  89  71  84 /  40  60  50  60
Gainesville     70  85  70  77 /  20  70  70  70
Macon           69  89  70  86 /  40  60  50  60
Rome            71  87  71  82 /  20  60  80  70
Peachtree City  68  86  70  81 /  30  60  50  70
Vidalia         71  89  72  88 /  40  60  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Lusk
LONG TERM....NListemaa
AVIATION...Lusk
Hazardous weather outlook, Jun 30, 9:44 AM EDT, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
944 AM EDT Wed Jun 30 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011345-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
944 AM EDT Wed Jun 30 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered showers and a few thunderstorms are possible mainly this
afternoon and during the early evening hours. A couple of
thunderstorms could be strong, with the primary hazards being
locally heavy rainfall and frequent lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous showers and thunderstorms are expected
across north and central Georgia each day through Monday. Isolated
strong thunderstorms will be possible each day with the primary
hazards being lightning and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 30, 4:12 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Wed Jun 30 2021

GAZ072-081>084-093>095-302045-
Macon GA-Peach GA-Wilkinson GA-Bibb GA-Houston GA-Crawford GA-
Jones GA-Twiggs GA-
412 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
WESTERN WILKINSON...SOUTHEASTERN BIBB...HOUSTON...SOUTHEASTERN
CRAWFORD...SOUTHEASTERN JONES AND TWIGGS COUNTIES UNTIL 445 PM EDT...

At 412 PM EDT...a line of strong thunderstorms was along a line
extending from Fitzpatrick to near Saint Louis...and moving northwest
at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Macon, Perry, Fort Valley, Jeffersonville, Warner Robins,
Centerville, Byron, Gordon, Marshallville, Robins Air Force Base,
Marion, Meadowdale, Houston Lake, Mountain Springs, Griswoldville,
Powerville, Moss Oak, Skipperton, Miami Valley and Saint Louis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3231 8383 3251 8405 3251 8404 3250 8403
      3250 8402 3252 8401 3252 8403 3253 8400
      3254 8401 3275 8375 3297 8337 3296 8337
      3271 8330 3253 8361
TIME...MOT...LOC 2012Z 151DEG 20KT 3274 8344 3241 8388

WIND...40MPH
Special weather statement, Jun 30, 4:17 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Wed Jun 30 2021

GAZ074-076-085-302045-
Jefferson GA-Washington GA-Johnson GA-
417 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
SOUTHEASTERN WASHINGTON AND NORTHEASTERN JOHNSON COUNTIES UNTIL 445
PM EDT...

At 417 PM EDT...a line of strong thunderstorms was along a line
extending from near Donovan to near Bartow...and moving north at 10
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Wrightsville, Wadley, Harrison, Bartow, Riddleville, Moxley, Donovan,
New Home and Pringle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3282 8236 3281 8242 3278 8240 3276 8243
      3275 8244 3273 8278 3292 8284 3294 8229
TIME...MOT...LOC 2017Z 197DEG 9KT 3278 8276 3282 8246

WIND...40MPH
Special weather statement, Jun 30, 4:42 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT Wed Jun 30 2021

GAZ104>106-302115-
Crisp GA-Dooly GA-Sumter GA-
442 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRISP...SOUTHERN DOOLY
AND EASTERN SUMTER COUNTIES UNTIL 515 PM EDT...

At 441 PM EDT...a strong thunderstorm was near Raines, or near
Cordele...moving northwest at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cordele, Arabi, Fort Early, Wenona, Georgia Veterans Memorial St Pk
and Raines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3185 8394 3186 8394 3186 8393 3188 8393
      3191 8392 3191 8397 3210 8393 3198 8370
      3180 8376 3180 8380
TIME...MOT...LOC 2041Z 119DEG 16KT 3195 8385

WIND...40MPH
Special weather statement, Jun 30, 4:54 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
454 PM EDT Wed Jun 30 2021

GAZ080>082-093>095-302115-
Macon GA-Peach GA-Taylor GA-Bibb GA-Houston GA-Crawford GA-
454 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON...PEACH...
SOUTHEASTERN TAYLOR...SOUTHERN BIBB...NORTHWESTERN HOUSTON AND
SOUTHEASTERN CRAWFORD COUNTIES UNTIL 515 PM EDT...

At 454 PM EDT...a line of strong thunderstorms was along a line
extending from near Potterville to Lakewood...and moving north at 10
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Fort Valley, Butler, Warner Robins, Centerville, Byron, Reynolds,
Nakomis, Jack Brown Estates, Rutland, Garden Valley, Hicks,
Potterville, Lakewood, Powerville, Lee Pope, Middle Georgia Regional
Airport and Miami Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3262 8428 3275 8361 3252 8371 3242 8419
TIME...MOT...LOC 2054Z 192DEG 11KT 3249 8415 3258 8376

WIND...40MPH
Special weather statement, Jun 30, 5:28 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT Wed Jun 30 2021

GAZ025-035>037-302200-
Jackson GA-Barrow GA-Clarke GA-Oconee GA-
528 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...EASTERN
BARROW...NORTHWESTERN CLARKE AND NORTHERN OCONEE COUNTIES UNTIL 600
PM EDT...

At 528 PM EDT...a strong thunderstorm was over Westgate Park, or near
Athens...moving west at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jefferson, Statham, Arcade, Bogart, Athens-Clarke County, Westgate
Park, James Holland Youth Sports Cmpx, Bear Creek Reservoir,
Beechwood Hills, Sandy Creek Recreation Area and Oconee Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3404 8336 3392 8339 3394 8360 3405 8363
      3413 8353
TIME...MOT...LOC 2128Z 105DEG 9KT 3400 8348

WIND...40MPH
Special weather statement, Jun 30, 6:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
612 PM EDT Wed Jun 30 2021

GAZ023-025-034-035-302245-
Hall GA-Jackson GA-Barrow GA-Gwinnett GA-
612 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...WESTERN
JACKSON...NORTHWESTERN BARROW AND NORTHEASTERN GWINNETT COUNTIES
UNTIL 645 PM EDT...

At 612 PM EDT...a strong thunderstorm was over Hoschton, or near
Winder...moving west at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gainesville, Winder, Jefferson, Buford, Braselton, Auburn, Flowery
Branch, Dacula, Oakwood, Hoschton, Pendergrass, Carl, Talmo, Rest
Haven, Candler, County Line, Thompsons Mill, Chateau Elan, Russell
and Chestnut Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3415 8360 3397 8365 3400 8398 3417 8399
      3430 8388
TIME...MOT...LOC 2212Z 107DEG 26KT 3409 8374

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:12 PM EDTSpecial Weather StatementFFCHouston33 min
Jun 29, 8:33 PM EDTSpecial Weather StatementFFCTwiggs27 min
Jun 30, 2:37 PM EDTSpecial Weather StatementFFCTelfair23 min
Jun 30, 3:02 PM EDTSpecial Weather StatementFFCStewart28 min
Jun 30, 3:07 PM EDTSpecial Weather StatementFFCTreutlen23 min
Jun 30, 3:30 PM EDTSpecial Weather StatementFFCPulaski30 min
Jun 30, 3:36 PM EDTSpecial Weather StatementFFCEmanuel24 min
Jun 30, 4:12 PM EDTSpecial Weather StatementFFCPeach, Twiggs33 min
Jun 30, 4:17 PM EDTSpecial Weather StatementFFCJohnson28 min
Jun 30, 4:42 PM EDTSpecial Weather StatementFFCCrisp33 min
Jun 30, 4:54 PM EDTSpecial Weather StatementFFCPeach21 min
Jun 30, 5:28 PM EDTSpecial Weather StatementFFCJackson32 min
Jun 30, 6:46 PM EDTSpecial Weather StatementFFCGwinnett14 min
Jun 30, 7:11 PM EDTSpecial Weather StatementFFCForsyth19 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.